CSN Login
Members Online: 17

Zometa and hair loss

ohilly
Posts: 446
Joined: Jan 2008

All this time I have been thinking that my thinning hair after chemo was either my hair growing back slowly or thinning from the Femara. Now I look online and find out that Zometa (a promising new drug I am taking in a clinical trial: it's supposed to make the bone hostile to cancer and prevent recurrence) also can cause hair loss in 12% of the people taking it! I don't want to get off either the Femara or the Zometa since I believe they're saving my life, but does anyone have any knowledge of these side effects or suggestions? I am supposed to see a dermatologist this coming Friday and will discuss the Zometa hair loss effects with my oncologist.

Ohilly

survivor51
Posts: 282
Joined: Jan 2008

I will be starting on the treatment this coming week. Did you begin the Zometa when you finished chemo and had hair back or when you had already lost hair and not grown back? Angela

ohilly
Posts: 446
Joined: Jan 2008

Actually, I found out the hair loss is not connected to the Zometa (I called the company that makes Zometa and they said it was not a side effect). My hair is just growing back thin after chemo or maybe it's a Femara side effect. I'm seeing a dermatologist on Friday about the hair issue, so I'll let you know.

Ohilly

survivor51
Posts: 282
Joined: Jan 2008

Something I did that helped me was to really massage my head. I bought one of those plastic things you buy to hold the bar of soap. It has plastic prongs and I used it to massage the head. It is like circulating the scalp helps growth. Maybe ...maybe not working. Thanks for letting me know about the hair.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network